Alert archive / Alaska / Red Flag Warnings in 2008
Red Flag Warning 12, NWS Anchorage, AK
NWS Anchorage, AK issued this red flag warning at May 28, 2008, 5:34 AM AKDT. It took effect at May 28, 2008, 10:34 AM AKDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 28, 2008, 5:34 AM AKDT (13:34 UTC)
- In effect from
- May 28, 2008, 10:34 AM AKDT
- Expired
- May 28, 2008, 7:53 PM AKDT
- In force
- 9 hr
- Issued by
- NWS Anchorage, AK
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWAK61 PAFC 281834 RFWAER RED FLAG WARNING NATIONAL WEATHER SERVICE ANCHORAGE AK 1034 AM ADT WED MAY 28 2008 AKZ125-290700- /X.NEW.PAFC.FW.W.0012.080528T1834Z-080529T0700Z/ WESTERN PRINCE WILLIAM SOUND- 1034 AM ADT WED MAY 28 2008 ...RED FLAG WARNING IN EFFECT UNTIL 11 PM ADT THIS EVENING FOR STRONG WINDS NEAR SEWARD... THE NATIONAL WEATHER SERVICE IN ANCHORAGE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT UNTIL 11 PM ADT THIS EVENING. HIGH PRESSURE OVER THE GULF OF ALASKA WITH A WEAKENING TROUGH OVER THE NORTHEASTERN GULF IS PRODUCING GUSTY WINDS IN THE SEWARD AREA. EXPECT WINDS 20 TO 30 MPH TODAY WITH RH VALUES IN THE LOWER 20S. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE IMMINENT OR OCCURRING NOW...OR WILL SHORTLY. IT IS DIRECTED TOWARD FIRE AGENCIES...AND THROUGH THEM TO THE PUBLIC. $$
2 follow-up statements
000 WWAK61 PAFC 290038 RFWAER RED FLAG WARNING NATIONAL WEATHER SERVICE ANCHORAGE AK 438 PM ADT WED MAY 28 2008 AKZ125-290400- /X.EXT.PAFC.FW.W.0012.000000T0000Z-080529T0400Z/ WESTERN PRINCE WILLIAM SOUND- 438 PM ADT WED MAY 28 2008 ...RED FLAG WARNING NOW IN EFFECT UNTIL 8 PM ADT THIS EVENING FOR STRONG WIND NEAR SEWARD... THE RED FLAG WARNING IS NOW IN EFFECT UNTIL 8 PM ADT THIS EVENING. HIGH PRESSURE OVER THE GULF OF ALASKA WITH A WEAKENING TROUGH OVER THE NORTHEASTERN GULF IS PRODUCING GUSTY WINDS IN THE SEWARD AREA. EXPECT GUSTY WINDS TO CONTINUE AT 15 TO 25 MPH EARLY THIS EVENING WITH RH VALUES IN THE LOWER 20S. WINDS WILL DIMINISH LATER THIS EVENING WITH RH VALUES RECOVERING INTO THE 70 PERCENT RANGE. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE IMMINENT OR OCCURRING NOW...OR WILL SHORTLY. IT IS DIRECTED TOWARD FIRE AGENCIES...AND THROUGH THEM TO THE PUBLIC. $$ AKZ145-300045- /X.NEW.PAFC.FW.A.0003.080529T2000Z-080531T0600Z/ SUSITNA VALLEY- 438 PM ADT WED MAY 28 2008 ...FIRE WEATHER WATCH IN EFFECT FROM THURSDAY AFTERNOON THROUGH FRIDAY EVENING FOR LOW HUMIDITY SOUTH OF TALKEETNA... THE NATIONAL WEATHER SERVICE IN ANCHORAGE HAS ISSUED A FIRE WEATHER WATCH...WHICH IS IN EFFECT FROM THURSDAY AFTERNOON THROUGH FRIDAY EVENING. MOSTLY CLEAR SKIES WILL CONTINUE FOR THE NEXT COUPLE OF DAYS OVER THE SUSITNA VALLEY. THIS WILL ALLOW RELATIVE HUMIDITIES TO DROP INTO THE MID TEENS DURING THE AFTERNOON AND EARLY EVENING HOURS OF THURSDAY AND FRIDAY...MAINLY SOUTH OF TALKEETNA. RELATIVE HUMIDITIES WILL RECOVER DURING THE NIGHTTIME TO 70 TO 80 PERCENT. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. IT IS DIRECTED TOWARD FIRE AGENCIES...AND THROUGH THEM TO THE PUBLIC. $$
000 WWAK61 PAFC 290353 RFWAER RED FLAG WARNING NATIONAL WEATHER SERVICE ANCHORAGE AK 753 PM ADT WED MAY 28 2008 AKZ125-290500- /X.CAN.PAFC.FW.W.0012.000000T0000Z-080529T0400Z/ WESTERN PRINCE WILLIAM SOUND- 753 PM ADT WED MAY 28 2008 ...RED FLAG WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN ANCHORAGE HAS CANCELLED THE RED FLAG WARNING. THOUGH RELATIVE HUMIDITIES ARE STILL JUST BELOW 30 PERCENT OVER SOME OF THE INLAND PORTIONS OF THIS ZONE, THE STRONGER AFTERNOON WINDS NEVER DEVELOPED. $$ AKZ145-300400- /X.CON.PAFC.FW.A.0003.080529T2000Z-080531T0600Z/ SUSITNA VALLEY- 753 PM ADT WED MAY 28 2008 ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM THURSDAY AFTERNOON THROUGH FRIDAY EVENING... A FIRE WEATHER WATCH REMAINS IN EFFECT FROM THURSDAY AFTERNOON THROUGH FRIDAY EVENING. MOSTLY CLEAR SKIES WILL CONTINUE FOR THE NEXT COUPLE OF DAYS OVER THE SUSITNA VALLEY. THIS WILL ALLOW RELATIVE HUMIDITIES TO DROP INTO THE MID TEENS DURING THE AFTERNOON AND EARLY EVENING HOURS OF THURSDAY AND FRIDAY...MAINLY SOUTH OF TALKEETNA. RELATIVE HUMIDITIES WILL RECOVER DURING THE NIGHTTIME TO 70 TO 80 PERCENT. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. IT IS DIRECTED TOWARD FIRE AGENCIES...AND THROUGH THEM TO THE PUBLIC. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Anchorage, AK wrote its last area forecast discussion before this red flag warning went out at May 28, 12:00 AM AKDT, 5 hours 34 minutes earlier.
Area forecast discussion, May 28, 12:00 AM AKDT, 5 hours 34 minutes before
AREA FORECAST DISCUSSION SOUTHCENTRAL AND SOUTHWEST ALASKA 500 AM ADT WED MAY 28 2008 .ANALYSIS AND UPPER LEVELS... LONGWAVE TROUGH IS NOW CENTERED OVER THE ARCTIC OCEAN WITH A NORTH PACIFIC HIGH AFFECTING MOST OF THE FORECAST AREA. THE UPPER LEVEL RIDGE IS EXPECTED TO EXTEND OVER THE NORTHERN BERING SEA BEGINNING ON THURSDAY. THIS WILL ALLOW AN UPPER LEVEL LOW TO MOVE OVER THE ALEUTIANS IN TURN ALLOWING A WEAK SURFACE LOW TO MOVE INTO THE ALEUTIANS AS WELL. .MODEL DISCUSSION... MODELS GAVE US A SURPRISE TODAY WITH COMPLETELY DIFFERENT SOLUTIONS THAN THE PAST FEW RUNS. GFS NOW HAS A STRONG 970 MB LOW MOVING NORTHWARD TOWARD THE AKPEN IN THE SUN/MON TIME FRAME WHILE ECMWF IS A LITTLE SLOWER WITH A 990 MB LOW THAT PROGRESSES THROUGH THE ALEUTIANS. THIS IS ALMOST THE EXACT OPPOSITE OF THE SOLUTIONS SEEN EARLIER THIS WEEK...LENDING VERY LOW CONFIDENCE TO ANY MODEL RUN AT ALL. CONSENSUS IS THAT A LOW PRESSURE SYSTEM WILL BE MAKING ITS WAY TOWARD KODIAK ISLAND BY THE BEGINNING OF NEXT WEEK...ALTHOUGH THE PATH AND STRENGTH IS STILL TO BE DETERMINED. GIVEN THE LOW CONFIDENCE IN THE MODELS...DECIDED TO STICK WITH THE PREVIOUS SOLUTION. IN THE SHORT TERM THE 00Z GFS RUN WAS USED...ALTHOUGH ALL MODEL RUNS WERE SIMILAR UNTIL ABOUT 60 HOURS. .SHORT TERM FORECAST... IN THE EAST...WEATHER CONTINUES TO LOOK WARM AND SUNNY IN THE SHORT TERM. THE GRADIENT HAS RELAXED SLIGHTLY AND YESTERDAYS GUSTY WINDS IN THE CHANNELED AREAS LOOK TO BE CALMER TODAY. CONDITIONS WILL REMAIN DRY IN THE INLAND AREAS BUT WITH CALMER WINDS FIRE WEATHER CONDITIONS LOOK TO BE MARGINAL AT BEST. TEMPERATURES SHOULD REMAIN WARM AS 850 MB TEMPS CONTINUE TO RISE. ON THURSDAY EXPECT A POSSIBILITY FOR SHOWERS ALONG THE ALASKA RANGE AS A SHORTWAVE MOVES THROUGH UP NORTH. THE SHOWERS SHOULD BE NEITHER SIGNIFICANT NOR WIDESPREAD WITH THE AFOREMENTIONED LACK OF SURFACE MOISTURE. OUT WEST...DRY AND SUNNY CONDITIONS FOR THE MAINLAND AS THE NORTH PACIFIC HIGH CONTINUES TO AFFECT THE AREA. COASTAL REGIONS MAY CONTINUE TO SEE FOG WITH THE STABILITY ALOFT. IN THE ALEUTIANS THE APPROACHING LOW PRESSURE SYSTEM WILL BRING WINDS AND RAIN BEGINNING TODAY...ALTHOUGH WINDS ARE STILL EXPECTED TO REMAIN BELOW GALE LEVEL. THESE CONDITIONS SHOULD CONTINUE INTO THE WEEKEND. .LONG TERM FORECAST... LONG TERM FORECAST STILL REMAINS UNCERTAIN AS THE MODELS ARE NOT HANDLING THE PATH OR THE STRENGTH OF THE LOW IN THE ALEUTIANS WELL. IT SEEMS PRETTY CERTAIN THAT THE LOW WILL REMAIN IN THE ALEUTIANS INTO THE WEEKEND...HOWEVER AT WHAT POINT IT SHIFTS INTO THE GULF OF ALASKA IS STILL UNKNOWN. STILL BY THE BEGINNING OF NEXT WEEK IT LOOKS LIKE CLOUDS AND RAIN WILL MOVE UP TOWARD THE EASTERN MAINLAND. HOWEVER SUN IS STILL IN THE FORECAST FOR THE WEEKEND. .AER/ALU...WATCH/WARNING SUMMARY PUBLIC...NONE MARINE...NONE FIRE WEATHER...NONE LEWF MAY 08
The office that day
Everything else NWS Anchorage, AK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 27, 11:00 PM AKDT | Small Craft Advisory | AFC | 5 days | |
| May 28, 11:38 AM AKDT | Fire Weather Watch | AFC | 19 hr |
Nearby
Red Flag Warnings in Alaska, 2008Every red flag warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.